Alert archive / Virginia / Special Weather Statements in 2013
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 6, 2013, 9:13 PM EDT for Buckingham County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2013, 9:13 PM EDT (01:13 UTC)
- Expired
- Aug 6, 2013, 9:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Blacksburg, VA
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 136 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
732
WWUS81 KRNK 070113
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 PM EDT TUE AUG 6 2013
VAZ047-070145-
BUCKINGHAM VA-
913 PM EDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 945 PM EDT
* AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DILLWYN...MOVING TO THE EAST AT 10 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
DILLWYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3743 7840 3742 7849 3753 7851 3758 7834
3752 7833
TIME...MOT...LOC 0109Z 260DEG 10KT 3749 7845
$$
DSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 8:06 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 6, 8:06 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 806 PM EDT TUE AUG 6 2013 .SYNOPSIS... HIGH PRESSURE MOVES OFF THE COAST TONIGHT. A FRONTAL BOUNDARY AND UPPER DISTURBANCES AFFECT OUR WEATHER FROM WEDNESDAY THROUGH THE END OF THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... AS 325 PM EDT TUESDAY... LIMITED HEATING ALONG WITH LOW LEVEL CONVERGENCE MAY CREATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORM THIS AFTERNOON INTO TONIGHT. THE BEST OF CHANCE OF CONVECTION IS ALONG AND EAST OF THE BLUE RIDGE UNTIL SUNSET. THE WESTERLY WIND AND AMPLE CLOUD COVER ARE HINDERING CONVECTION DEVELOPMENT. THIS EVENING INTO TONIGHT...ANY SHOWERS AND THUNDERSTORMS FADE THOUGH SE TO SOUTH FLOW ALONG WITH PLENTY OF LOW LEVEL MOISTURE MAY KEEP THE SLIGHT CHANCE OF SHOWERS AROUND ALL NIGHT...WITH CHANCES INCREASING OVER THE WEST LATE AS NEXT UPSTREAM SHORTWAVE MOVES TOWARD THE MOUNTAINS. PLAYED LOW TEMPERATURES TONIGHT CLOSE TO WARMER MET GUID WITH READINGS FROM THE LOWER 60S IN THE MOUNTAINS TO AROUND 70 DEGREES IN THE SOUTHEAST. GFS...NAM AND ECMWF ARE CONTINUING THE SLOWER ONSET TREND WITH MIDLEVEL WAVES WEDNESDAY...AND THUS TRIMMED POPS AND SLOWED THE ADVANCE OF CONVECTION. RICH MOISTURE ARRIVES WEDNESDAY BEHIND A WEAK WARM FRONT...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. KEPT THE HIGHEST POPS IN THE WEST WEDNESDAY AND ALLOWED THE MENTION OF HEAVY RAIN WITH STORMS BECAUSE SOME OF THE SHOWERS AND THUNDERSTORMS COULD BE EFFICIENT RAIN PRODUCERS GIVEN THE HIGHER PWAT. AT THIS TIME...NOT EXPECTING ANY WIDESPREAD FLOODING PROBLEMS. WITH RECENT DRIER CONDITIONS... 1 HOUR RFC FFG HAVE CLIMB TO 1.7 TO 3 INCHES. THE SEVERE THREAT REMAINS TO THE NORTH OF THE OHIO RIVER WHERE SPC HAS SLIGHT RISK ON DAY TWO CONVECTIVE OUTLOOK WITH BEST DYNAMICS. WENT WITH COOLER MOS HIGHS ON WEDNESDAY FROM THE LOWER 70S IN THE MOUNTAINS TO THE LOWER 80S IN THE SOUTHEAST. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 300 PM EDT MONDAY... WILL MAINTAIN HIGHER LIKELY POPS ACROSS THE NW INTO WED EVENING WITH MOSTLY CHANCE COVERAGE ELSW AS THE EARLIER DAMPENING VORT LOBE PASSES ACROSS FROM THE WEST. OTRW PC AND MUGGY WED NIGHT WITH ANY LEFTOVER SHRA FADING IN ALL EXCEPT THE MOUNTAINS BY MORNING. 5H HEIGHTS THEN LOOK TO BUILD A BIT ON THU IN RESPONSE TO BACKING FLOW ALOFT AHEAD OF THE NEXT SHORTWAVE APPROACHING FROM THE NW. HOWEVER MAIN LIFT WITH THIS FEATURE LIKELY TO STAY TO THE WEST/NW CLOSER TO THE UPPER TROF AND ASSOCIATED COLD FRONT ALONG A RIBBON OF DEEPER MOISTURE FROM THE SRN MIDWEST INTO THE OHIO VALLEY. SOME OF THIS SHRA/TSRA WITHIN THIS CORRIDOR MAY SPILL SE AFFECTING MAINLY THE FAR NW SECTIONS THU AND MORESO WESTERN HALF FRIDAY AS A BETTER DEFINED PRE-FRONTAL BAND DEVELOPS. WEAK IMPULSES WITHIN THIS HIGHER PWAT BAND TO THE NW COULD ALSO CAUSE MCS COMPLEXES AS WELL WHICH MAY INTERRUPT THE OVERALL CHAIN OF SHRA/TSRA MAKING EASTWARD EXTENT OF POPS IFFY AS SEEN IN DIFFERENCES BETWEEN THE WETTER GFS AND OTHER LAGGING SOLUTIONS WHICH HOLD MOST ORGANIZED SHRA TO THE NORTH/WEST. OTRW LOOKING AT BETTER SW FLOW TO POSSIBLY CAUSE SOME INCREASE IN TSRA ALONG THE BLUE RIDGE THU...AND IN A WIDER CORRIDOR MOUNTAINS FRI SO KEPT LIKELY POPS THERE INTO THE WESTERN SLOPES AND CHANCE ELSW. HEAVY RAIN AGAIN POSSIBLE BUT KEPT OUT MENTION GIVEN SLOWER MODEL TRENDS IN HAVING WIDESPREAD COVERAGE OF LATE. WITH POTENTIAL IN SEEING MORE INSOLATION ESPCLY EAST GIVEN SLOWER SOLUTIONS...BUMPED UP HIGHS A CAT OR SO MOST SPOTS WHICH WILL PUSH TEMPS CLOSE TO 90ISH PIEDMONT...AND INTO THE 80S ELSW OUTSIDE OF THE HIGHER ELEVATIONS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 1140 AM EDT TUESDAY... LOTS OF UNCERTAINTY REMAINS IN THE EXTENDED IN REGARDS TO TIMING OF THE COLD FRONT DROPPING IN FROM THE NORTH THIS WEEKEND AND JUST HOW FAR SOUTH THE BOUNDARY GETS EARLY NEXT WEEK. LATEST MODELS HAVE GOTTEN SLOWER WITH THE EVOLUTION OF THE HUDSON BAY UPPER LOW IN TURN KEEPING A STRONGER/ZONAL 5H TRAJECTORY ACROSS THE MID ATLANTIC A BIT LONGER. THIS COMBINED WITH RIPPLES OF ENERGY SLIDING EAST AND PARALLEL WESTERLY FLOW TO THE FRONT...MAY KEEP THE BOUNDARY STUCK CLOSER TO THE OHIO RIVER EARLY SATURDAY BEFORE CONVECTION... INCLUDING A PASSING WAVE FORCE IT SOUTH OF THE AREA LATER IN THE WEEKEND. THIS WOULD PUT THE AXIS OF DEEPER MOISTURE AND BEST PRE- FRONTAL LIFT ACROSS THE AREA SAT AFTERNOON/EVENING AND MAINLY OVER THE SOUTHERN/EASTERN SECTIONS SUNDAY AT THIS POINT. THUS WILL GO CLOSER TO THE HIGHER WPC LIKELY POPS LATER SATURDAY WITH A SCATTERING OF CONVECTION SUNDAY AFTERNOON. GIVEN TRENDS OF A SLOWER FRONTAL ARRIVAL...EXPECT MUCH WARMER TEMPS SAT PER WEAK COMPRESSION AND MORE HEATING WITH 80S MOST SPOTS AND LOWER 90S SE. FRONT SHOULD DRIFT TO THE SOUTH AND DISSIPATE EARLY NEXT WEEK WITH POTENTIAL FOR ANOTHER WAVE ALOFT TO DROP SE AND LIFT MOISTURE BACK NORTH BY LATER MONDAY INTO TUESDAY. HOWEVER THIS QUITE LOW CONFIDENCE ESPCLY GIVEN DRIER EC SOLNS WHICH SPILLS WEAK RIDGING IN FROM THE NORTH EARLY ON WITH ANY SECONDARY SURFACE LOW WELL OFFSHORE. THEREFORE WILL GO WITH LOW CHANCE POPS MAINLY SOUTH/WEST BOTH DAYS...WITH MORE SUN POSSIBLE BUT TEMPS CLOSER TO NORMAL BEHIND THE BOUNDARY AND UNDER CLOUDS/NE FLOW. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... ...AS OF 730 PM EDT TUESDAY... EXPECTING CURRENT CONVECTION SEEN ON RADAR TO GRADUALLY DIMINISH AFTE SUNSET...THOUGH MODELS AND KEYING ON A WEAK SHORT WAVE MOVING THROUGH OVERNIGHT WHICH MAY KEEP SHOWERS GOING GOING. WILL GO WITH SHRA AT KLWB SINCE THEY WILL BE CLOSEST TO THE CENTER OF THE SHORT WAVE BUT WILL PLAY THE DIURNAL TREND FOR OTHER SITES AND GO DRY AFTER ABOUT 03Z. EXPECTING MOIST FLOW TO RESULT IN STRATUS BLOOM OVERNIGHT WITH SOME FOG AS WELL. BEST BET FOR REAL SOUPY CONDITIONS WILL BE AT KLWB WITH MAINLY MVFR AT OTHER SITES. LINGERING FOG/STRATUS SHOULD TRANSFORM TO A VFR CU DECK BY LATE MORNING. ANOTHER SHORT SHORT WAVE APPROACHING FROM THE WEST LOOKS TO GENERATE MORE AFTERNOON CONVECTION...ESPECIALLY ALONG AND WEST OF THE BLUE RIDGE. CURRENT THINKING IS THAT KDAN MAY BE ABLE TO AVOID CONVECTION THROUGH THE TAF PERIOD TOMORROW. WILL COVER THE SITUATION WITH VCTS AT ALL OTHER SITES. .AVIATION EXTENDED... THE PATTERN WILL BE ACTIVE WED-SUN WITH A FRONT SAGGING SE TOWARD THE AREA BY THURSDAY-FRIDAY. WILL SEE OFF AND ON SHOWERS AND STORMS MAINLY IN THE AFTERNOON/EVENING WED...WITH OVERNIGHT POSSIBILITIES INCREASING WITH THE FRONT THU-SUN. AT THIS TIME ASIDE FROM AIRPORTS BEING AFFECTED BY STORMS OR FOG...VFR WEATHER EXPECTED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KK/WP NEAR TERM...KK SHORT TERM...JH LONG TERM...JH AVIATION...KK/MBS
Hazardous weather outlook, Aug 6, 3:27 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 327 PM EDT TUE AUG 6 2013 VAZ007-010-011-018>020-WVZ042>045-071930- TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 327 PM EDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODIC ROUNDS OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL OCCUR INTO THE WEEKEND...WITH THE BEST COVERAGE THURSDAY INTO SATURDAY AHEAD OF A SLOW MOVING COLD FRONT. HEAVY RAINFALL MAY RESULT IN AN INCREASING THREAT FOR FLASH FLOODING OVER THE NEXT FEW DAYS ALONG WITH ISOLATED SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ009-012>017-022>024-071930- ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE- 327 PM EDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD BY THE WEEKEND. THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL RESULTING IN AN INCREASING FLASH FLOOD THREAT BY LATE WEEK. ISOLATED SEVERE THUNDERSTORMS MAY ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-071930- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 327 PM EDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD FRIDAY INTO SATURDAY. LOCALLY HEAVY RAINFALL AND ISOLATED SEVERE STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 6:34 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
634 PM EDT TUE AUG 6 2013
VAZ045-062300-
CAMPBELL VA-
634 PM EDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 700 PM EDT
* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LONG ISLAND...MOVING TO THE SOUTH AT 10
MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
LONG ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3704 7902 3704 7905 3706 7910 3709 7912
3707 7914 3716 7916 3717 7909 3704 7899
TIME...MOT...LOC 2231Z 342DEG 8KT 3711 7911
DSSpecial weather statement, Aug 6, 6:35 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT TUE AUG 6 2013
VAZ046-062300-
APPOMATTOX VA-
635 PM EDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
* UNTIL 700 PM EDT
* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOWER HILL TO
RIVERVILLE...MOVING TO THE SOUTHEAST AT 10 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
BENT CREEK...
TOWER HILL...
AND OAKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3742 7869 3742 7893 3750 7893 3752 7889
3753 7890 3754 7887 3754 7881 3748 7873
TIME...MOT...LOC 2231Z 332DEG 8KT 3750 7879 3750 7891
DSSpecial weather statement, Aug 6, 7:01 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 701 PM EDT TUE AUG 6 2013 VAZ046-062330- APPOMATTOX VA- 701 PM EDT TUE AUG 6 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA... * UNTIL 730 PM EDT * AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TOWER HILL...MOVING TO THE SOUTHEAST AT 5 MPH. * VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN APPOMATTOX COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3749 7889 3752 7883 3745 7871 3738 7883 TIME...MOT...LOC 2300Z 318DEG 6KT 3748 7882 DS
Special weather statement, Aug 6, 7:37 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 737 PM EDT TUE AUG 6 2013 VAZ046-070000- APPOMATTOX VA- 737 PM EDT TUE AUG 6 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA... * UNTIL 800 PM EDT * AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TOWER HILL...MOVING TO THE EAST AT 5 MPH. * VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN APPOMATTOX COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3746 7884 3750 7879 3744 7869 3740 7879 TIME...MOT...LOC 2330Z 291DEG 6KT 3745 7878 DS
Local storm report, Aug 6, 8:00 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 4 ENE ROANOKE 37.29N 79.89W
08/06/2013 CITY OF ROANOKE VA 911 CALL CENTER
FLOODING NEAR KING STREET AND BERKLEY STREET.
&&
AMSSpecial weather statement, Aug 6, 9:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 PM EDT TUE AUG 6 2013
VAZ047-070145-
BUCKINGHAM VA-
913 PM EDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 945 PM EDT
* AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DILLWYN...MOVING TO THE EAST AT 10 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
DILLWYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3743 7840 3742 7849 3753 7851 3758 7834
3752 7833
TIME...MOT...LOC 0109Z 260DEG 10KT 3749 7845
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:46 PM EDT | Special Weather Statement | RNK | Buckingham | 29 min |
| Aug 7, 4:54 PM EDT | Areal Flood Advisory | RNK | Summers | 3 hr |
| Aug 7, 5:02 PM EDT | Areal Flood Advisory | RNK | Mercer | 3 hr |
Nearby
Special Weather Statements in Virginia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.